NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, February 22, 2017
Prednisone causing this?
I was on Prednisone 60 mgs tapered to 20mgs--off of it for a day-back up to 60ms-tapered to 20 mgs and then off for good. While on this regimen i got ill. my eyes started to get dry along with my mouth and now i am being tested for Sjogrens. Could this Prednisone have weakened my immune system to "let" the lymphocytes attack my tear and saliva glands? Autoimmune disease? it is strange that the symptoms came on rather suddenly while on Prednisone. Thank you.
Why was the prednisone given to you? It is less likely that prednisone would weaken the immune system enough to cause autoimmune disease.
Ram Raj Singh, MD
Associate Professor of Clinical Medicine
College of Medicine
University of Cincinnati